Pennsylvania, 2014Flooding in Pennsylvania, January 11, 2014
January 11, 2014 · NWS PHI · 3 events in 3 counties and zones
A steady light to moderate rain event over approximately twenty-four hours coupled with some snow melt caused poor drainage flooding as well as flooding of some creeks in Berks County, the Lehigh Valley and the Poconos on the 11th. Rain began during the evening of the 10th, fell at its heaviest during the morning and early afternoon on the 11th and ended during the evening of the 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A steady light to moderate rain event over approximately twenty-four hours coupled with some snow melt caused poor drainage flooding as well as flooding of some creeks in Berks County, the Lehigh Valley and the Poconos on the 11th. Rain began during the evening of the 10th, fell at its heaviest during the morning and early afternoon on the 11th and ended during the evening of the 11th. Storm totals averaged around 1.5 inches, except reached up to 2.5 inches in the Poconos. The rain was caused by a milder and moist southwest flow of air preceding a cold front. The cold front's low pressure system moved through the Great Lakes and the Saint Lawrence River Valley on the 11th and dragged its cold front through Pennsylvania during the middle of the evening on the 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 11, 10:40 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Jan 11, 10:40 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1040 AM EST SAT JAN 11 2014
.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM OVER THE UPPER PENINSULA OF
MICHIGAN WILL MOVE NORTHEAST TOWARD JAMES BAY IN CANADA TODAY. ITS
ASSOCIATED COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA SUNDAY AND MONDAY, FOLLOWED BY
ANOTHER COLD FRONT ON TUESDAY. A SECONDARY COLD FRONT IS EXPECTED
TO MOVE THROUGH THE AREA WEDNESDAY WITH A LOW PRESSURE SYSTEM
POSSIBLY DEVELOPING ALONG IT NEAR OUR FORECAST AREA. A HIGH
PRESSURE SYSTEM FROM THE SOUTHERN ROCKIES WILL THEN NOSE INTO THE
REGION ON THURSDAY. AN ARCTIC COLD FRONT IS FORECAST TO MOVE
THROUGH THE AREA LATER FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHARP TEMPERATURE BOUNDARY ACROSS THE AREA HAS BEEN ONE OF THE
FORECAST CHALLENGES THIS MORNING. STRONG S WINDS AND MUCH MILDER
TEMPERATURE LIE ON THE WARMER SIDE OF THIS BOUNDARY. HAVE USED
LATEST LAV AND RUC GUIDANCE TO BEST CAPTURE FORECAST TRENDS. ADDED
ISOLATED THUNDER TO NW HALF OF FORECAST AREA THRU 18Z AS SOME
ISOLATED LIGHTNING STRIKES WERE DETECTED IN THE HEAVIER
PRECIPITATION. VERY HIGH DEWPOINTS OVER COLD MARINE WATERS HAVE
RESULTED IN WIDESPREAD FOG AND THAT WAS ADDED TO THE GRIDDED
FORECAST WITH VISIBILITIES A HALF MILE OR LESS.
STARTING TO SEE RESPONSE FROM SMALLER CREEKS AND STREAMS IN NW
PART OF FORECAST AREA FROM RAIN SO FAR. MORE DETAILS IN HYDROLOGY
SECTION.
PREVIOUS DISCUSSION FOLLOWS.
LOW PRESSURE WILL MOVE FROM THE UPPER GREAT LAKES THIS MORNING
NORTHEASTWARD INTO SOUTHERN CANADA BY TONIGHT. AN ATTACHED COLD
FRONT WILL APPROACH THE WESTERN AREAS LATE THIS AFTERNOON. A DEEP
MOIST SRLY FLOW WILL BE ACROSS THE AREA THROUGH THE DAY...AND
SEVERAL SHORT WAVES WILL BRING PERIODS OF RAIN AND PSBLY A FEW
TSTMS (SOUTH) TO THE REGION. POPS ARE CATEGORICAL THROUGH THE DAY.
THE GREATEST CHC FOR THUNDER IS MOSTLY SOUTH (DELMARVA/SRN NJ)
WHERE GREATER INSTABILITY WILL RESIDE. SPC HAS THESE AREAS IN THE
SGT CHC FOR THUNDER TODAY.
WINDS JUST OFF THE DECK ARE RATHER STRONG TODAY...THE DEGREE OF
MIXING SHOULD NOT BE THAT GREAT WITH THE WARMER AIR ARRIVING OVER A
COOLER SFC AIR MASS...ALTHOUGH A WIND ADV WAS CONSIDERED...WE
DECIDED INSTEAD TO ISSUE AND SPS WITH THE MENTION OF GUSTY WINDS
NEAR TSTMS TODAY. SPOTTY GUSTS AROUND 40-45 MPH POSSIBLE.
TEMPS TODAY WILL CONTINUE THE SLOW UPWARD TREND AS OF LATE. TEMPS
OVER THE SRN AREAS (WHICH ARE ALREADY IN THE 50S) SHOULD REACH THE
MID 60S...WHILE THEN NRN AREAS WILL REACH THE LOW/MID 50S.
QPF WILL AVERAGE AROUND 1.0 TO 1.5 INCHES ACROSS MOST AREAS TODAY
AND EARLY TONIGHT...LOCAL 2.0 INCH AMTS ARE POSSIBLE. SEE HYDRO
SECTION BELOW FOR MORE INFO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
CONDITIONS WILL IMPROVE OVERNIGHT AS THE COLD FRONT PASSES OFF THE
COAST 01Z-03Z. WINDS WILL BECOME WRLY AND PCPN WILL END FROM W TO E.
TEMPERATURES WILL DROP BACK THROUGH THE 40S (SOUTH) AND INTO THE
LOW/MID 30S OVER THE NRN AREAS. PCPN WILL END AS RAIN IN ALL AREAS
WITH THE COLDER AIR ARRIVING LATER AT NIGHT. WINDS WILL BE SOMEWHAT
GUSTY WITH GUSTS 15-20 MPH EXPECTED OVERNIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A VERY ACTIVE WEATHER PATTERN IS EXPECTED IN THE LONG TERM AS WE
HEAD BACK TOWARD A COLDER REGIME. THE GFS INITIALIZATION LOOKED
BETTER THAN THE WRF-NMMB, THE 500MB TROF IS DEEPER. THE 850MB AND
925MB INITIALIZATION AVERAGED ABOUT A DEGREE TOO LOW. THIS IS A
TENDENCY THAT HAS BEEN AROUND FOR A COUPLE OF NIGHTS AND PROBABLY
ONE OF THE REASONS FOR MORE SNOW NORTHWEST YESTERDAY. FARTHER INTO
THE LONG TERM, THE MEDIUM RANGE MODELS ARE STARTING TO COME CLOSER
WITH DOUBLE BARREL THREATS TUESDAY AND WEDNESDAY AND A CANADIAN OR
ARCTIC CFP AT THE END OF THE DETERMINISTIC PERIOD. HERE WE TOOK A
MODELING CONSENSUS UNTIL THE DETAILS CAN BE SORTED BETTER. THE
TUESDAY SYSTEM'S TROF THAT IS NOW IN THE GULF OF ALASKA SHOULD GET
INTO THE DENSER SOUNDING NETWORK ON SUNDAY.
A BRISK BUT DRY DAY FOR SUNDAY. WITH THE NORTHWEST FLOW OFF ONTARIO
AND AT LEAST A HIGH ENOUGH INVERSION, WE DID INCLUDE SOME SNOW
FLURRIES FOR THE POCONOS. ELSEWHERE, THE FCST SOUNDINGS ARE NOT
EXPECTED TO BE REACHED AND MOSTLY SUNNY SKIES SHOULD OCCUR. GUIDANCE
HAS BEEN EDGING COOLER AND WE LOWERED MAX TEMPS SLIGHTLY, MORE IN
LINE WITH GFS MOS THAN NAM MOS.
IF THERE IS GOING TO BE A RADIATIONAL COOLING NIGHT, IT WILL BE
SUNDAY NIGHT AS THE RIDGE AXIS GETS CLOSEST TO OUR CWA UNDER CLEAR
SKIES. THE CAA IS ALSO DONE. WE WENT WITH THE LOWER STAT GUIDANCE IN
OUTLYING/MORE RURAL AREAS AND A COMPROMISE ELSEWHERE.
A SOUTHWEST FLOW OF MILDER AIR ON MONDAY. THIS REBOUND MAY BE
TEMPERED BY SOME RETURN FLOW MOISTURE (CLOUDS) AS BY THEN THE RIDGE
AXIS WILL BE EAST OF OUR REGION. BASED ON FCST 925MB TEMPS, WE
REMAINED OPTIMISTIC ABOUT THE COASTAL PLAIN LOCATIONS REACHING THE
50S. SO WE ARE AT OR SLIGHTLY ABOVE STAT GUIDANCE.
THE NEXT PCPN EVENT IS SLATED FOR MONDAY NIGHT AND TUESDAY. THE GFS
REMAINS AMONG THE FASTEST. MOST OF THE OTHER MODELS 500MB TROF IS
DEEPER AND THIS TIME OF YEAR DEEPER SOLUTIONS NORMALLY PREVAIL. SO
WE SLOWED THE TIMING DOWN CLOSER TO THE ECMWF. DEEPER ALSO MEANS
WETTER WITH MORE GULF MOISTURE INVOLVEMENT. WE WILL KEEP A BUNCH
OF EYES ON THIS FACET. PTYPE LOOKS TO BE MAINLY RAIN. SLOWER
TIMING ALSO MEAN HIGHER TEMPS AND WE KEPT MINS AND MAX TEMPS CLOSE
TO CONTINUITY.
THERE SHOULD BE A PCPN BREAK ON TUESDAY NIGHT BEFORE THE NEXT COLD
FRONT ARRIVES ON WEDNESDAY. HERE THE GFS REMAINS FASTER AND DOES NOT
DIG THE NEXT NEXT TROF AS MUCH AS OTHER MEDIUM RANGE MODELS. THE
ECMWF WHILE IT REMAINS STRONGER WITH THE COLD AIR CYCLOGEN ALONG
THE FRONT, HAS BACKED AWAY FROM THE DEEPER/MORE SOUTHERN
DEVELOPMENT IT HAD LAST NIGHT. ONE OF THE REASONS IS THE CLOSED
LOW OVER EASTERN QUEBEC HAS DP/DTING BEEN LIFTING NORTHWARD WITH
EACH SUCCEEDING RUN. THIS HAS DEFACTOED THE NAO TO BE LESS
NEGATIVE AND THUS A MORE NORTHERN DEVELOPMENT. THIS IS FAR FROM
BEING ETCHED IN STONE AND THIS ONE WOULD BE COLD ENOUGH TO HAVE
SOME SNOW OCCUR.
AFTER THIS LOW DEPARTS, HIGH PRESSURE WILL BUILD INTO THE REGION.
WHILE TEMPERATURES SHOULD RETURN CLOSER TO NORMAL, THIS HIGH'S
ORIGIN IS FROM THE PACIFIC. SO UNLIKE LAST WEEK'S VERSION, THIS AIR
MASS HAS MORE OF ITS COLDNESS (RELATIVE TO NORMAL) IN THE UPPER HALF
OF THE TROPOSPHERE. THE NEXT COLD FRONT IS SCHEDULED FOR FRIDAY.
THIS ONE MAY BE MOISTURE STARVED. BUT THE ENSUING HIGH BEHIND THIS
FRONT IS COMING FROM WESTERN CANADA AND WILL BRING EVEN COLDER AIR
BACK INTO THE REGION. PLEASE DONT CURB YOUR ENTHUSIASM.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
POOR FLYING CONDITIONS AT MOST SITES THIS MORNING AND EXPECTED
INTO THIS AFTERNOON WITH PERIODS OF IFR CONDITIONS IN LOW CEILINGS
AND VISIBILITIES IN FOG AND RAIN. A LOW LEVEL JET IS IN PLACE AND
WILL CONTINUE FOR MUCH OF THE DAY. TWO THOUSAND FT WINDS IN THE 50
TO 60 KNOT RANGE. A FEW TSTMS MAY OCCUR THIS AFTERNOON
SOUTH/EAST...BUT THEY WERE NOT PLACED IN THE TAFS ATTM. COLD FRONT
WILL APPROACH THE WRN TERMINALS 21-23Z.
TONIGHT...THE COLD FRONT WILL CROSS THE DEL VALLEY 23Z-01Z AND THE
OFF TH COAST 01Z-03Z. WINDS WILL SHIFT TO WRLY AND REMAIN GUSTY
FOLLOWING THE FRONT. THE SHOWERS WILL END FROM W TO E AND THEN
CIGS/VSBYS WILL IMPROVE BACK TO VFR A FEW HOURS AFTER FROPA. SKIES
MAY IMPROVE BACK TO FEW/SCT BY DAWN SUNDAY.
OUTLOOK...
SUNDAY AND SUNDAY NIGHT...VFR. WEST-NORTHWEST WINDS 15-20 KNOTS
AND GUSTY, DIMINISHING AT NIGHT.
MONDAY...PREDOMINATELY VFR. GUSTY SOUTHWEST WINDS DEVELOPING.
MONDAY NIGHT AND TUESDAY...VFR GIVING WAY TO POSSIBLE MVFR IN RAIN.
POSSIBLY SNOW POCONO AIRPORTS.
TUESDAY NIGHT...A VFR PERIOD. CONFIDENCE OF TIMING BETWEEN SYSTEMS
IS LOW.
WEDNESDAY...MVFR TO IFR CONDITIONS POSSIBLE WITH A GREATER
INFILTRATION OF SNOW AS A PRECIPITATION TYPE. GUSTY NORTHWEST WINDS
LATER WEDNESDAY.
&&
.MARINE...
MID-MORNING MARINE FORECAST UPDATE ADDED WIDESPREAD FOG WITH
VISIBILITIES DOWN TO A HALF MILE (AND EVEN LOWER IN SOME
LOCATIONS) DUE TO MILD HIGH DEW POINT AIR OVER COLD MARINE WATERS.
GALE WARNINGS CONTINUE IN PLACE.
PREVIOUS DISCUSSION BELOW.
MARINE PRODUCTS WERE UPDATED JUST BEFORE 700 AM TO PLACE THE GALE
WARNING IN EFFECT. BUOYS ARE ALREADY SHOWING GUSTS APPROACHING
GALES...AND THE TREND LOOKS TO CONTINUE.
ONE CHANGE MADE TO THE ONGOING FLAGS FOR THE WATERS. THE GALE
WARNING FOR THE OCEAN WAS ALSO PLACED OVER DEL BAY WITH THE LOW
LEVEL WINDS EXPECTED TO GUST AT THE ELEVATED WIND PLATFORMS OVER THE
BAY. THE WINDS AND SEAS WILL STEADILY INCREASE TODAY AS THE SRLY
FLOW AHEAD OF THE APPROACHING LOW/FRONT REMAIN OVER THE REGION.
OCCASIONAL SHOWERS WILL BE ON THE WATERS THROUGH THE EVENING. THERE
IS A CHC FOR A TSTM WITH LOCAL HIGHER WINDS/SEAS OVER ALL THE WATERS
THIS AFTERNOON INTO THE EVENING. AREAS OF FOG ARE ALSO EXPECTED WITH
THE HIGHER DEW POINTS MOVING ACROSS THE COLD WATERS...THERE MAY BE
JUST ENOUGH WINDS TO MIX IT INTO A LOW OVC HOWEVER. CONFID IN LOW
VSBY DENSE FOG IS LOW...SO IT WAS NOT PLACED IN THE GRIDS.
TONIGHT...WINDS SHIFT WRLY/NWRLY AND THE PCPN ENDS AFTER MIDNIGHT.
GALES WILL LIKELY BE REPLACED WITH SCA FLAGS FOR A WHILE LATER
TONIGHT.
OUTLOOK...
SUNDAY...SMALL CRAFT CONDITIONS ARE EXPECTED...DIMINISHING LATE
IN THE DAY AS THE CAA WEAKENS AS DOES THE WESTERLY FLOW.
MONDAY AND MONDAY NIGHT...POSSIBLE LOW END SMALL CRAFT ADVISORY
CRITERIA IN SOUTHERLY FLOW PRECEDING A COLD FRONT.
TUESDAY...NEAR SMALL CRAFT ADVISORY CRITERIA ON THE OCEAN AS ANOTHER
COLD FRONT MOVES THROUGH. SUB SMALL CRAFT ADVISORY CRITERIA ON
DELAWARE BAY.
TUESDAY NIGHT AND WEDNESDAY...A POSSIBLE SMALL CRAFT ADVISORY LULL
PERIOD WITH AN INCREASING LIKELIHOOD OF SMALL CRAFT ADVISORY CRITERIA
RETURNING BEHIND THE PASSAGE OF THE NEXT COLD FRONT.
&&
.HYDROLOGY...
ALREADY STARTING TO SEE SOME RESPONSE IN SMALLER CREEKS AND
STREAMS TO RAINFALL SO FAR (WHICH HAS BEEN A HALF INCH OR LESS).
HEAVIER RAIN LIES AHEAD. ALSO SEEING REPORTS IN SOCIAL MEDIA OF
EXTREME PONDING OF WATER FROM RAIN THAT HAS FALLEN SO FAR DUE TO
GROUND BEING FROZEN. THIS WILL PROMOTE HIGHER LEVELS OF RUNOFF FROM
TODAY'S RAIN, LEADING TO A HIGHER RISK OF FLASH FLOODING AND
MORE SIGNIFICANT STREAM RESPONSE TO RAINFALL.
PREVIOUS DISCUSSION BELOW.
INTO TONIGHT, A PLUME OF PW VALUES UP TO 1.5 INCHES IS FORECAST
TO SURGE ACROSS OUR AREA AHEAD OF A STRONG COLD FRONT. THERE IS A
GOOD AMOUNT OF FLOW AND ALSO FORCING TO PRODUCE A SHIELD OF RAIN,
SOME OF WHICH WILL BE MODERATE TO HEAVY AT TIMES. THE SYSTEM IS
FORECAST TO BE PROGRESSIVE, THEREFORE HEAVIER RAIN SHOULD TEND TO BE
MORE LIMITED IN DURATION. HOWEVER, DURING TIMES OF HEAVIER RAIN
THERE CAN BE PONDING OF WATER ON ROADWAYS AND SOME FLOODING IN AREAS
OF POOR DRAINAGE. THE 1-HOUR AND 3-HOUR FLASH FLOOD GUIDANCE IS THE
LOWEST GENERALLY ACROSS THE INTERSTATE 95 CORRIDOR. IN ADDITION, WE
HAVE HAD ICE JAMS ON SOME AREA RIVERS AND RIVER/CREEK ICE CONTINUES.
IT IS DIFFICULT TO KNOW HOW THE ICE BEHAVES, THEREFORE RAPID CHANGES
IN WATER LEVELS CAN OCCUR.
A RAPID WARM UP IS ANTICIPATED TODAY WITH THE AREA GETTING WELL
INTO THE 50S AND EVEN SOME LOWER TO MID 60S. MUCH OF THE REGION
THOUGH HAS LITTLE SNOW COVER SO THERE WILL BE LESS RUNOFF FROM
THIS. BUT, THE TOP LAYER OF GROUND IS FROZEN AND UNLESS IT DOES A
QUICK THAW, RUNOFF WILL BE VERY EFFICIENT. WALKING OUTSIDE THE
OFFICE OVERNIGHT, THERE IS SOME GIVE TO THE GROUND, BUT NOT MUCH
YET.
SOME ENSEMBLE GUIDANCE INDICATES THAT SEVERAL RIVER FORECAST POINTS
GET TO FLOOD STAGE, ESPECIALLY SMALLER STREAMS. THEREFORE, A FLOOD
WATCH REMAINS IN EFFECT FOR MOST OF OUR CWA FOR THIS AFTERNOON AND
NIGHT. OUTSIDE OF THE FLOOD WATCH, SOME PONDING OF WATER ON ROADS
AND POOR DRAINAGE FLOODING IS POSSIBLE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-070-
071-101>106.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-012-013-
015>019.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
MARINE...GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...GIGI/MIKETTA
NEAR TERM...SZATKOWSKI/O'HARA
SHORT TERM...SZATKOWSKI/O'HARA
LONG TERM...GIGI
AVIATION...GIGI/SZATKOWSKI/MIKETTA/O'HARA
MARINE...GIGI/SZATKOWSKI/MIKETTA/O'HARA
HYDROLOGY...SZATKOWSKI/Hazardous weather outlook, Jan 11, 6:48 AM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 AM EST SAT JAN 11 2014
NJZ001-PAZ054-055-121200-
SUSSEX-CARBON-MONROE-
648 AM EST SAT JAN 11 2014
...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA.
PATCHY DENSE FOG WILL OCCUR THIS MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND PROBABLY A WINTRY MIX ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ007>010-PAZ060>062-101-103-105-121200-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
648 AM EST SAT JAN 11 2014
...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA.
PATCHY DENSE FOG WILL OCCUR THIS MORNING.
GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH BETTER
CHANCES TOWARD PHILADELPHIA AND TRENTON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND PROBABLY A WINTRY MIX ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-MDZ008-NJZ012-013-015>019-PAZ070-071-102-104-106-121200-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
648 AM EST SAT JAN 11 2014
...FLOOD WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH LATE
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
ICE JAM FORMATION IS POSSIBLE ON RIVERS AND STREAMS IN THE AREA.
PATCHY DENSE FOG WILL OCCUR THIS MORNING.
GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING, ESPECIALLY IF
THUNDERSTORMS OCCUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND POSSIBLY A WINTRY MIX ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-121200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
648 AM EST SAT JAN 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...TODAY AND TONIGHT.
A PERIOD OF HEAVIER RAIN LOOKS TO OCCUR SATURDAY AFTERNOON AND
SATURDAY NIGHT, WHICH COULD CAUSE SOME FLOODING IN POOR DRAINAGE
AREAS. GUSTY SOUTHERLY WINDS ARE POSSIBLE, ESPECIALLY IF
THUNDERSTORMS OCCUR.
SOME PATCHY FOG IS ALSO POSSIBLE THIS MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A PAIR OF COLD FRONTAL PASSAGES WILL BRING MORE RAIN INTO THE
AREA ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-121200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
648 AM EST SAT JAN 11 2014
...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 11, 11:43 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1143 AM EST SAT JAN 11 2014
DEZ001>004-NJZ013-014-016-020>027-120100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
1143 AM EST SAT JAN 11 2014
...AREAS OF DENSE FOG AND STRONG THUNDERSTORMS WITH GUSTY WINDS
POSSIBLE LATER...
WE ARE CONTINUING TO SEE AREAS OF DENSE FOG IN AND ALONG COASTAL
PORTIONS OF NEW JERSEY AND DELAWARE ALL THE WAY UP THE DELAWARE
BAY. VISIBILITIES REMAIN BELOW ONE-HALF MILE MAKING FOR DANGEROUS
TRAVEL CONDITIONS. WHILE DRIVING TODAY, PLEASE BE ON THE ALERT
FOR RAPIDLY CHANGING ROAD CONDITIONS AND USE YOUR LOW BEAMS IN
THICKER FOG PATCHES.
AN APPROACHING COLD FRONT MIGHT TRIGGER THUNDERSTORMS LATER
TODAY. THE WINDS ABOVE THE GROUND WILL BE VERY STRONG. IF THE
SHOWERS AND THUNDERSTORMS WERE TO ORGANIZE INTO A LINE, THIS WOULD
INCREASE THEIR ABILITY TO MIX THE WINDS DOWN TO THE GROUND. IN
FACT, EXTREME SOUTHEAST NEW JERSEY AND THE SOUTHERN DELMARVA IS
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. EVEN WITHOUT THE
THUNDERSTORMS, WIND GUSTS LATER TODAY COULD EASILY REACH 30 TO 40
MPH, ESPECIALLY ALONG THE IMMEDIATE COAST.
IF YOU HAVE TRAVELING PLANS LATER TODAY, PLEASE BE ON THE ALERT
FOR THREATENING WEATHER. HEAVY DOWNPOURS ARE ALSO LIKELY.
MDZ008-012-015-019-020-NJZ009-010-012-015-017>019-PAZ070-071-
101>106-120100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-
MIDDLESEX-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...
TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...MEDIA...PHILADELPHIA...HONEY BROOK...OXFORD...
WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...
NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...
DOYLESTOWN
1143 AM EST SAT JAN 11 2014
...STRONG GUSTY WINDS POSSIBLE LATER TODAY...
LATER TODAY, AN APPROACHING COLD FRONT MIGHT START DEVELOPING A
LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS. THE WINDS ABOVE THE
GROUND ARE GOING TO BE VERY STRONG. IF THE SHOWERS AND THUNDERSTORMS
WERE TO ORGANIZE INTO A LINE, THIS WOULD INCREASE THEIR ABILITY TO
MIX THESE WINDS DOWN TO THE GROUND. PORTIONS OF SOUTHERN DELMARVA
IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. EVEN WITHOUT THE
THUNDERSTORMS, WIND GUSTS LATER TODAY COULD EASILY REACH AROUND 30
MPH.
IF YOU HAVE TRAVELING PLANS LATER TODAY, PLEASE BE ON THE
ALERT FOR THREATENING WEATHER. HEAVY DOWNPOURS ARE ALSO LIKELY AND
WOULD CAUSE FLOODING. A FLOOD WATCH IS IN EFFECT FOR MUCH OF THE
AREA, EXCEPT FOR SOUTHERN DELMARVA.
NJZ001-007-008-PAZ054-055-060>062-120100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
1143 AM EST SAT JAN 11 2014
...HEAVY RAIN WITH STRONG GUSTY WINDS TODAY...
POCKETS OF HEAVY RAIN HAVE ALREADY MOVED INTO THE REGION FROM THE
SOUTHWEST WITH SOME EMBEDDED THUNDER. MORE MOISTURE AND POSSIBLY
MORE THUNDERSTORMS WILL MOVE UP FROM THE SOUTHWEST THROUGH THE
AFTERNOON HOURS. IT IS POSSIBLE THAT A NARROW LINE OF SHOWERS
COULD FORM AND MAY PRODUCE STRONG GUSTY WINDS LATER TODAY. A
FLOOD WATCHER REMAINS IN EFFECT FOR THE REGION.
HEAVENER
Special weather statement, Jan 11, 12:47 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EST SAT JAN 11 2014
NJZ020-022-025-026-111830-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
1247 PM EST SAT JAN 11 2014
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ATLANTIC AND
SOUTHEASTERN OCEAN COUNTIES...
AT 1241 PM EST...A STRONG THUNDERSTORM WAS NEAR BRIGANTINE...MOVING
NORTHEAST AT 70 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SHIP BOTTOM AROUND 100 PM...SEASIDE HEIGHTS
AROUND 110 PM AND MANTOLOKING AROUND 120 PM.
LAT...LON 3989 7408 3977 7408 3967 7414 3960 7421
3956 7422 3950 7430 3946 7430 3938 7439
3947 7454 3956 7448 3954 7443 3958 7440
3970 7439 4012 7410 4009 7407 4010 7405
4009 7402
FORECASTER: MEOLASpecial weather statement, Jan 11, 1:53 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
153 PM EST SAT JAN 11 2014
MDZ008-NJZ001-007>010-PAZ054-055-060>062-101>106-112030-
BERKS PA-CARBON PA-CECIL MD-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
HUNTERDON NJ-LEHIGH PA-LOWER BUCKS PA-MONROE PA-MORRIS NJ-
NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-UPPER BUCKS PA-WARREN NJ-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
153 PM EST SAT JAN 11 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON...NORTHWESTERN
BUCKS...NORTHWESTERN CECIL...NORTHWESTERN SOMERSET...SOUTHERN
CARBON...SUSSEX...WARREN AND WESTERN MORRIS COUNTIES...
AT 152 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PORT
CLINTON TO LONG GREEN...MOVING NORTHEAST AT 75 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR WYOMISSING HILLS...WHITFIELD...WEST
WYOMISSING...AND WEST LAWN AROUND 200 PM...BOWMANSTOWN...
PARRYVILLE...WEISSPORT...AND WEISSPORT EAST AROUND 210 PM...
TRACHSVILLE AND KRESGEVILLE AROUND 220 PM.
LAT...LON 4124 7443 4054 7474 3963 7616 3972 7623
3979 7605 4011 7595 4014 7589 4050 7644
4058 7603 4065 7599 4074 7577 4082 7589
4125 7513 4116 7515 4109 7502 4118 7489
4129 7484 4136 7471
FORECASTER: MEOLASpecial weather statement, Jan 11, 2:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 PM EST SAT JAN 11 2014
DEZ001-002-MDZ008-012-015-NJZ009-010-015>019-021-027-PAZ070-071-101-
102-104-106-112100-
CAMDEN NJ-CECIL MD-CUMBERLAND NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-HUNTERDON NJ-KENT DE-KENT MD-
LOWER BUCKS PA-MERCER NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN CHESTER PA-
230 PM EST SAT JAN 11 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CECIL...
DELAWARE...GLOUCESTER...KENT...NEW CASTLE...NORTHERN QUEEN ANNE'S...
NORTHWESTERN CUMBERLAND...NORTHWESTERN KENT...PHILADELPHIA...SALEM...
SOUTHEASTERN BUCKS...SOUTHEASTERN HUNTERDON...SOUTHEASTERN
MONTGOMERY...SOUTHERN CHESTER...SOUTHWESTERN SOMERSET...WESTERN
BURLINGTON AND WESTERN MERCER COUNTIES...
AT 225 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOMBARD TO HILLSMERE SHORES...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR MARSHALLTON...TOUGHKENAMON...AND KENNETT
SQUARE AROUND 240 PM...WEST GOSHEN...WEST CHESTER...NEWARK...AND
KINGSTOWN AROUND 250 PM...DEVON-BERWYN AND KING OF PRUSSIA AROUND
300 PM.
LAT...LON 3905 7631 3900 7626 3902 7625 3917 7629
3932 7619 3944 7600 3952 7599 3954 7608
3967 7615 4011 7542 4059 7473 3971 7469
3973 7474 3963 7485 3937 7541 3946 7555
3959 7555 3947 7558 3934 7548 3892 7637
FORECASTER: MEOLAFlood, Northampton
- When
- January 11, 2:30 PM EST to 5:30 PM EST
- Where
- Northampton County, 0.67 mi NW of Aluta to 0.56 mi SSE of Clearfield
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Trained Spotter
- Coordinates
- 40.776, -75.330
The combination of snow melt and heavy rain caused flooding along The Bushkill Creek in Bushkill Township. The creek flooded West Douglassville and Clearfield Roads. Event precipitation totals included 1.51 inches at the Lehigh Valley International Airport and 1.27 inches in Forks Township.
Flood, Monroe
- When
- January 11, 3:00 PM EST to 6:00 PM EST
- Where
- Monroe County, 0.58 mi NNE of Stroudsburg to 0.74 mi SSW of Sciota
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Newspaper
- Coordinates
- 40.988, -75.198
The combination of snow melt and rain caused poor drainage and some creek flooding in southern Monroe County. In Stroudsburg, flooding was reported along McMichael's Creek in the vicinity of the 7th Street Bridge. In Hamilton Township, flooding was reported along Metzgar Road in the vicinity of the Lake Creek and Mackes Street. Event precipitation totals included 2.50 inches in East Stroudsburg, 2.32 inches in Saylorsburg and 1.69 inches in Mount Pocono.
Flood, Berks
- When
- January 11, 6:18 PM EST to 9:49 PM EST
- Where
- Berks County, 1.21 mi ESE of Greisemersville to 1.21 mi NW of Earlville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 40.343, -75.749
The Manatawny Creek near Spangsville was above its 6 foot flood stage from 718 p.m. EST through 949 p.m. EST on the 11th. It crested at 6.18 feet at 830 p.m. EST. Event precipitation totals included 1.67 inches in Reading, 1.66 inches in Sinking Spring, 1.63 inches in Boyertown and 1.14 inches in Kutztown.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, January 11, 20141 death · 4 injured · $1.4 million · 75 kt wind · 22 events
- Damaging Winds in Florida, January 11, 20141 injured · $212,000 · 55 kt wind · 57 events
- Tornado and Flash Flooding in Georgia, January 11, 20142 injured · $200,000 · EF0 · 24 events
- Flash Flood in New York, January 11, 2014$700,000 · 1 event
- Tornadoes and Damaging Winds in Virginia, January 11, 2014$196,000 · EF0 · 12 events
- Flood in Arkansas, January 11, 20142 injured · $40,000 · 1 event
- Flooding in New York, January 11, 2014$47,000 · 5 events
- Damaging Winds in Maryland, January 11, 2014$32,000 · 52 kt wind · 3 events
- Flash Flooding in New York, January 11, 2014$30,000 · 2 events
- Flooding in Vermont, January 11 to 13, 2014$25,000 · 5 events
- Winter Storm and High Wind in Wyoming, January 11 to 14, 201479 kt wind · 23 events
- Lightning Strikes and Strong Wind in Massachusetts, January 11, 2014$19,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495216, 497369, 495368.